MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G31577
Medical Device Problem Codes Nonstandard Device (1420); Difficult to Open or Close (2921); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: e1 country: colombia postal code: (b)(6).The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During a gastric biopsy, the physician used a cook captura biopsy forceps without spike.It was reported that a patient of undisclosed gender and age underwent a gastric biopsy procedure and the forceps would not open or close after being inserted into the endoscope.The device was received for evaluation and the preliminary qe evaluation of the device shows the forceps head link wire is broken.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a plastic bag.No lot number was returned with the device.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned in a coiled position and one link wire is broken.When the handle is manipulated, there is difficulty in closing the forceps cups.Upon further inspection under visual magnification, it could be seen that one of the link wires is broken.A function test was not possible, due to the condition of the device.The device was returned to the supplier for further evaluation and the following was provided, "visual evaluation of the returned device confirms that the link wire was broken post procedure.No other aesthetic defects were observed.The device could not be functionally tested due to the condition of the returned device.The complaint that the forceps would not open or close cannot be confirmed due to the condition of the returned device.Additionally, there was no functionality test because of the broken link wire.Upon dissection of the device the solder joint was observed to have flaring.This caused the link wires to become caught on the coil cable resulting in the failure to close the forceps completely.Excessive force was used in an attempt to close the forceps which led to a failure mode in the link wire.Root cause of the failure was determined to be the soldering joint at the link wires and drive wire.Further training has been initiated.The process travelers and inspection records of the tip assembly were reviewed and showed no defects in the actuations.All testing fixtures and gauges are within the calibration date at the time of manufacturing and fqc.Captura devices are 100% inspected for normal closing force.Fqc shows that there were three devices that were rejected and documented on the form, defects record.The device history records for were reviewed and were manufactured april 2024.There were relevant defects noted in the manufacturing/fqc checklists for failed pull test.The device history record for the lot number said to be involved was reviewed.The same manufacturing nonconformances identified during the device evaluation was identified during the device history record review.Based on the review it is possible nonconforming product was released into distribution.A field action assessment was completed to determine if field action is required.In addition, production was notified in an effort to heighten their awareness.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report.The supplier provided the following, "a review of the device history records was conducted, all relevant defects have been documented.The visual evaluation of the device confirmed the customer's complaint.Further investigation determined that human error during the soldering process was the root cause.Awareness training/ retraining will be performed." prior to distribution, all captura biopsy forceps without spike are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
CAPTURA BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 
3367440157
MDR Report Key21336024
Report Number1037905-2025-00108
Device Sequence Number15590924
Product Code PTS
UDI-Device Identifier00827002315778
UDI-Public(01)00827002315778(17)270430(10)W4833152
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31577
Device Catalogue NumberDBF-2.4-160-S
Device Lot NumberW4833152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SONOSCAPE ENDOSCOPE REF: (B)(4).
Patient SexUnknown